Alert archive / Georgia / Flash Flood Warnings in 2022
Flash Flood Warning 18, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Jul 30, 2022, 2:26 AM EDT for DeKalb County, Fulton County, Gwinnett County, Georgia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2022, 2:26 AM EDT (06:26 UTC)
- Expired
- Jul 30, 2022, 6:02 AM EDT
- In force
- 4 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties DeKalb County, GA, Fulton County, GA, Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 73 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1901 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
553
WGUS52 KFFC 300626
FFWFFC
GAC089-121-135-301230-
/O.NEW.KFFC.FF.W.0018.220730T0626Z-220730T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
226 AM EDT Sat Jul 30 2022
The National Weather Service in Peachtree City has issued a
* Flash Flood Warning for...
DeKalb County in north central Georgia...
Northeastern Fulton County in north central Georgia...
Southwestern Gwinnett County in north central Georgia...
* Until 830 AM EDT Saturday.
* At 226 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Atlanta, Decatur, Mountain Park, Sandy Springs, Roswell, Johns
Creek, Alpharetta, Dunwoody, Duluth, Suwanee, Lilburn, Chamblee,
Norcross, Doraville, Clarkston, Stone Mountain, Avondale Estates,
Lithonia, Berkeley Lake and Pine Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3412 8437 3411 8426 3410 8425 3410 8422
3407 8418 3406 8414 3405 8410 3397 8408
3384 8414 3376 8405 3363 8412 3375 8446
3387 8445 3389 8444 3391 8445 3396 8439
3398 8438 3404 8440 3405 8442 3411 8441
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
342
WGUS72 KFFC 301002
FFSFFC
Flash Flood Statement
National Weather Service Peachtree City GA
602 AM EDT Sat Jul 30 2022
GAC089-121-135-301012-
/O.CAN.KFFC.FF.W.0018.000000T0000Z-220730T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DeKalb GA-Fulton GA-Gwinnett GA-
602 AM EDT Sat Jul 30 2022
...FLASH FLOOD WARNING IS CANCELLED FOR DEKALB, NORTHEASTERN FULTON
AND SOUTHWESTERN GWINNETT COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 3412 8437 3411 8426 3410 8425 3410 8422
3407 8418 3406 8414 3405 8410 3397 8408
3384 8414 3376 8405 3363 8412 3375 8446
3387 8445 3389 8444 3391 8445 3396 8439
3398 8438 3404 8440 3405 8442 3411 8441
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 1:42 AM EDT, 44 minutes earlier.
Area forecast discussion, Jul 30, 1:42 AM EDT, 44 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 142 AM EDT Sat Jul 30 2022 ...Updated for 06Z Aviation Discussion... PREV DISCUSSION... /Issued 313 PM EDT Fri Jul 29 2022/ SHORT TERM /Tonight through Saturday Night/... A relatively unsettled period is on tap as the slow-moving surface front over the Tennessee Valley today progresses farther southward amid a flattening ridge into north Georgia on Saturday. This afternoon, fairly widespread showers and thunderstorms are ongoing across far north Georgia within the frontal zone. Coverage will remain maximized through the afternoon into the early evening across north Georgia coincident with daytime heating. Locally heavy rainfall will be the primary concern, particularly across far north Georgia where localized training of thunderstorm cells is possible. An isolated strong to severe thunderstorm threat is also present with gusty winds and small hail possible. Some activity may linger into the late evening hours before diminishing further overnight. On Saturday, the frontal boundary will settle farther south into north Georgia. Thus, coverage of showers and thunderstorms is expected to be fairly widespread Saturday afternoon and evening given the boundary bisecting the forecast area. Locally heavy rainfall will again be the primary risk on Saturday as PWAT values remain very moist above 2". High temperatures on Saturday should be held down at least a couple degrees as compared to today in north Georgia given more widespread clouds and convection, though portions of Middle Georgia should still reach the mid 90s. Even so, heat index values will remain hot given the soupy airmass in place with max values remaining in the low 100s in central Georgia. RW LONG TERM /Sunday through Friday/... It's the dog days of summer, and it's here to stay for the SE. A typical summertime pattern will continue to to bring the threat of showers and thunderstorms to the area nearly every afternoon. Temperatures will me in the upper 80s and mid 90s with some HI values hitting triple digits. A series of troughs will stall out in Tennessee over the next week preventing any real air mass change. Given the lack of any area wide forcing, little to no significant rain is expected next week. Some locally strong storms could bring a few isolated areas some needed rain, but this is all subjected to the areas that received afternoon thunderstorms. Winds will remain out of the SW at 5 to 10 mph, a trend that will be present up and down the air column making most of the SE continue to feel like hot soup. A heat advisory is not expected with the given forecast, but given the trend of daily high HI values with overnight lows firmly in the 70s there won't be much of a break. Vaughn && .AVIATION... 06Z Update... Ongoing RA/TSRA at metro TAF sites, expecting trend to continue through at least 08z via model guidance, will adjust TEMPO accordingly as confidence increases. Expecting VFR through the period but with ongoing RA, could see lowered cigs/vsbys across metro TAF sites into MVFR or even IFR range due to very saturated environment. For tomorrow, expecting higher coverage across metro TAF sites of TSRA along a stalled surface boundary. Winds will be from the W, 5-10 kts, but could be more VRB with numerous TSRA outflows. //ATL Confidence...06Z Update... Medium confidence on cigs and vsbys and timing of convection High confidence on all other elements Morgan && .PRELIMINARY POINT TEMPS/POPS... Athens 90 72 89 72 / 70 50 60 10 Atlanta 89 73 90 73 / 80 50 50 10 Blairsville 83 67 83 66 / 80 50 80 40 Cartersville 87 71 87 70 / 80 50 60 20 Columbus 91 74 95 73 / 50 40 20 5 Gainesville 87 71 87 71 / 80 50 70 20 Macon 94 73 96 73 / 60 30 30 5 Rome 90 72 90 72 / 70 50 70 20 Peachtree City 89 71 91 70 / 70 50 40 10 Vidalia 95 74 98 74 / 40 20 20 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....Vaughn AVIATION...Morgan
Hazardous weather outlook, Jul 29, 9:50 PM EDT, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 950 PM EDT Fri Jul 29 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-310200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 950 PM EDT Fri Jul 29 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Isolated thunderstorms will be possible overnight across north Georgia. A strong storm or two with gusty winds, frequent lightning, and locally heavy rainfall cannot be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered thunderstorms are possible each afternoon and evening across much of the forecast area through Thursday, with the highest chances across north Georgia this weekend. A few storms each day could become strong to severe, capable of producing gusty winds, frequent lightning, and locally heavy rainfall. Heat indices are expected to range from 100 to 105 degrees in central Georgia over the weekend into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 29, 9:00 PM EDT, 5 hours 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
900 PM EDT Fri Jul 29 2022
GAZ001-002-011-300145-
Chattooga GA-Walker GA-Dade GA-
900 PM EDT Fri Jul 29 2022
...A strong thunderstorm will impact portions of southwestern Walker,
south central Dade and northwestern Chattooga Counties through 945 PM
EDT...
At 900 PM EDT, a strong thunderstorm was near Desoto State Park, or 9
miles northeast of Fort Payne, moving northeast at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Menlo, Center Post and Cloudland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3474 8544 3466 8531 3447 8540 3443 8549
3467 8554
TIME...MOT...LOC 0100Z 232DEG 12KT 3451 8557
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 29, 10:01 PM EDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1001 PM EDT Fri Jul 29 2022
GAZ011-019-300230-
Chattooga GA-Floyd GA-
1001 PM EDT Fri Jul 29 2022
...A strong thunderstorm will impact portions of central Floyd and
central Chattooga Counties through 1030 PM EDT...
At 1001 PM EDT, a strong thunderstorm was near Holland, or 9 miles
northwest of Rome, moving northeast at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Rome, Shannon, Lyerly, Pinson, Coosa, Tidings, Armuchee, Holland and
James H. Floyd State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3455 8514 3446 8510 3446 8511 3443 8509
3442 8511 3441 8511 3440 8510 3440 8506
3432 8502 3431 8502 3430 8503 3422 8534
3439 8543
TIME...MOT...LOC 0201Z 246DEG 12KT 3435 8530
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 29, 10:47 PM EDT, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1047 PM EDT Fri Jul 29 2022
GAZ011-019-300330-
Chattooga GA-Floyd GA-
1047 PM EDT Fri Jul 29 2022
...Moderate to heavy rainfall will impact portions of central Floyd
and south central Chattooga Counties through 1130 PM EDT...
At 1045 PM EDT, a thunderstorm producing moderate to heavy rainfall
was over Holland, or 9 miles south of Summerville. This storm was
nearly stationary.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Rome, Coosa and Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3423 8525 3426 8538 3432 8541 3439 8534
3437 8521 3429 8519
TIME...MOT...LOC 0245Z 198DEG 0KT 3435 8533
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Jul 30, 1:25 AM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
125 AM EDT Sat Jul 30 2022
GAZ049-050-060-061-300600-
Morgan GA-Putnam GA-Hancock GA-Greene GA-
125 AM EDT Sat Jul 30 2022
...A strong thunderstorm will impact portions of southeastern Morgan,
northeastern Putnam, northwestern Hancock and southeastern Greene
Counties through 200 AM EDT...
At 125 AM EDT, a strong thunderstorm was over Reynolds at Lake
Oconee, or 8 miles south of Greensboro, moving east at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Greensboro, Union Point, White Plains, Siloam, Phoenix, Reynolds at
Lake Oconee, Liberty, Rockville, Veazey, Parks Mill, Harmony and
Shoulderbone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3337 8294 3329 8331 3347 8341 3364 8306
3348 8299 3347 8301 3345 8299 3345 8298
TIME...MOT...LOC 0525Z 248DEG 11KT 3345 8319
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 30, 1:55 AM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
155 AM EDT Sat Jul 30 2022
GAZ033-034-045-300630-
North Fulton GA-DeKalb GA-Gwinnett GA-
155 AM EDT Sat Jul 30 2022
...A strong thunderstorm will impact portions of DeKalb, southwestern
Gwinnett and central Fulton Counties through 230 AM EDT...
At 154 AM EDT, a strong thunderstorm was over Druid Hills, or over
Decatur, moving southeast at 10 mph.
HAZARD...40 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Decatur, Lilburn, Chamblee, Doraville, Clarkston, Stone
Mountain, Avondale Estates, Lithonia, Pine Lake, Tucker, Belvedere
Park, North Decatur, North Atlanta, North Druid Hills, Midtown, Grant
Park-Zoo Atlanta, Candler-Mcafee, Druid Hills and Mountain Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3369 8431 3375 8447 3385 8441 3393 8425
3384 8408 3370 8409
TIME...MOT...LOC 0554Z 301DEG 8KT 3379 8431
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 30, 2:02 AM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
202 AM EDT Sat Jul 30 2022
GAZ046>048-300630-
Walton GA-Rockdale GA-Newton GA-
202 AM EDT Sat Jul 30 2022
...A strong thunderstorm will impact portions of northeastern
Rockdale, southwestern Walton and north central Newton Counties
through 230 AM EDT...
At 202 AM EDT, a strong thunderstorm was over Gum Creek, or 7 miles
east of Conyers, moving east at 10 mph.
HAZARD...Winds up to 40 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Conyers, Covington, Oxford, Walnut Grove, Jersey, Georgia
International Horse Park, Gum Creek, Youth, Big Haynes Creek Park and
Milstead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3364 8399 3376 8399 3380 8382 3370 8374
3360 8382
TIME...MOT...LOC 0602Z 266DEG 7KT 3370 8390
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:06 PM EDT | Special Weather Statement | FFC | Troup | 24 min |
| Jul 29, 9:00 PM EDT | Special Weather Statement | FFC | Chattooga | 45 min |
| Jul 29, 10:01 PM EDT | Special Weather Statement | FFC | Floyd | 29 min |
| Jul 29, 10:47 PM EDT | Special Weather Statement | FFC | Floyd | 43 min |
| Jul 30, 1:25 AM EDT | Special Weather Statement | FFC | Greene | 35 min |
| Jul 30, 1:55 AM EDT | Special Weather Statement | FFC | DeKalb | 35 min |
| Jul 30, 2:02 AM EDT | Special Weather Statement | FFC | Walton | 28 min |
| Jul 30, 2:31 AM EDT | Special Weather Statement | FFC | Henry, Rockdale, Walton | 29 min |
| Jul 30, 2:49 PM EDT | Special Weather Statement | FFC | Henry | 26 min |
| Jul 30, 3:07 PM EDT | Special Weather Statement | FFC | Rockdale | 38 min |
| Jul 30, 3:40 PM EDT | Special Weather Statement | FFC | Warren | 35 min |
| Jul 30, 3:47 PM EDT | Special Weather Statement | FFC | Coweta | 28 min |
| Jul 30, 3:56 PM EDT | Special Weather Statement | FFC | DeKalb | 34 min |
| Jul 30, 3:59 PM EDT | Special Weather Statement | FFC | Putnam | 31 min |
| Jul 30, 4:08 PM EDT | Special Weather Statement | FFC | Fulton | 37 min |
| Jul 30, 4:28 PM EDT | Special Weather Statement | FFC | Greene | 32 min |
| Jul 30, 4:46 PM EDT | Special Weather Statement | FFC | Cobb, DeKalb, Douglas, Fulton, Gwinnett | 44 min |
| Jul 30, 4:52 PM EDT | Special Weather Statement | FFC | Barrow | 23 min |
| Jul 30, 5:20 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Madison, Oglethorpe | 40 min |
| Jul 30, 6:00 PM EDT | Special Weather Statement | FFC | Oglethorpe | 30 min |
| Jul 30, 6:07 PM EDT | Special Weather Statement | FFC | Floyd | 23 min |
| Jul 30, 6:17 PM EDT | Special Weather Statement | FFC | Madison | 28 min |
| Jul 30, 6:21 PM EDT | Special Weather Statement | FFC | Banks | 24 min |
| Jul 30, 6:22 PM EDT | Special Weather Statement | FFC | Banks | 38 min |
| Jul 30, 6:58 PM EDT | Flash Flood Warning | FFC | Floyd, Polk | 6 hr |
Nearby
Flash Flood Warnings in Georgia, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.